(12-25-2012 10:47 AM)BobF Wrote: I take Flomax (Tamsulosin) for BPH. I am also on CPAP. One of the side effects is a stuffy nose and it makes it hard to breath through your nose. I have tried prescription nose drops before bed and also Claratin-D. Does anyone else have this problem and is there any solution that works. I use a full face mask. Regards, Bob.
I don't take Flomax but according to some of the side effects and possible side effects, you'd probably be best served to not take Claritin-D or or nasal sprays since they can also cause nasal dryness which exacerbates your sinus problem.
Instead, try turning-up your humidifier, this will help to allow mucus to flow into your stomach like it normally should or if you continue to breathe through your mouth it will help to keep your throat moist or at least less dry.
You didn't mention whether you have a ClimateLine hose attached or not, if you do, you can switch to manual mode instead of automatic, then set the hose temperature to several degrees above the room temperature and then try your humidifier setting at 5 or higher.
If you don't have a ClimateLine hose you can potentially get rainout by running the humidity this high so you'll have to test the different settings to see how high you can go without getting rainout, how low you keep your room temperature plays a big part of the equation here, the cooler the room the more potential for rainout at higher humidity levels.
I know myself and others here use a high humidity level to prevent nasal stuffiness, I'm currently set at 5.5 humidity and 78 degrees on my ClimateLine hose and I no longer suffer from nasal congestion like I did for most of my life.
Here's a link to an excellent article to help un-stuff your stuffy nose: http://www.apneaboard.com/forums/Thread-Un-stuffing-Your-Stuffy-Nose
Good luck and let us know how it goes!